Alert archive / Mississippi / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 169, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Apr 7, 2003, 4:03 AM CDT for Lauderdale County, Newton County, Mississippi. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 7, 2003, 4:03 AM CDT (09:03 UTC)
- Expired
- Apr 7, 2003, 5:00 AM CDT
- In force
- 57 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
Counties Lauderdale County, MS, Newton County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 9.1 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 614 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 742 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 417 m²/s²
- 0-3 km storm-relative helicity
- 582 m²/s²
- Significant tornado parameter
- 1.9
- Supercell composite
- 7.7
The text
As transmitted, in the capitals the NWS used until 2016.
464 WUUS54 KJAN 070903 SVRJAN MSC075-101-071000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 401 AM CDT MON APR 7 2003 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NEWTON COUNTY IN EAST CENTRAL MISSISSIPPI LAUDERDALE COUNTY IN EAST CENTRAL MISSISSIPPI * UNTIL 500 AM CDT * AT 400 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES WEST OF HICKORY...MOVING EAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL... BE NEAR CHUNKY AT 410 AM CDT BE NEAR COLLINSVILLE AT 420 AM CDT BE NEAR NELLIEBURG AT 425 AM CDT BE NEAR MERIDIAN AT 430 AM CDT BE NEAR BONITA RESERVOIR AT 435 AM CDT HAIL...DAMAGING WINDS UP TO 60 MPH AND TORRENTIAL RAIN ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER WHILE THE STORM PASSES. REMEMBER...TORNADOES CAN FORM SUDDENLY WITH LITTLE WARNING FROM SEVERE THUNDERSTORMS. LAT...LON 3244 8912 3223 8916 3225 8846 3256 8843 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 3:30 AM CDT, 33 minutes earlier.
Area forecast discussion, Apr 7, 3:30 AM CDT, 33 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE JACKSON MS 300 AM CDT SUN APR 6 2003 MAIN FORECAST DIFFICULTIES INVOLVE BOUNDARY POSITIONS...ESPECIALLY THRU NEXT 24 HOURS...AND EFFECTS ON STRONG CONVECTION/HEAVY RAINFALL. OUTFLOW BOUNDARY REMAINS PERCHED ACROSS SRN THIRD OF FA WHILE FRONT EXTENDS FROM NE LA INTO NE MS. WILL SEE ASSOCIATED SURFACE LOW LIFT INTO OHIO WHILE BOUNDARY STALLS ACROSS FORECAST AREA. PRECIPITABLE WATER VALUES HANG AROUND 1.5 INCHES CENTRAL/SRN MS. ETA HITS MSTR HARDEST MAINTAINING DEWPTS IN THE MID 60S THRU THE DAY. MODELS AGREE ON INCRG UPR DIVERGENCE THIS AFTERNOON AND EVENING IN RIGHT REAR QUAD OF STRONG UPPER JET CORE. 850 MB JET DIMINISHES TODAY AND BECOMES MORE WLY BUT AMS REMAINS UNSTABLE WITH DECENT CAPE AND LIFTED INDEX VALUES AND RESPECTABLE SHEAR. WILL ADD MENTION OF A FEW STORMS POSSIBLY BECOMING SEVERE SRN AREAS TODAY. SHORTWAVE LIFTS INTO SRN LA/MS TONIGHT AS STALLED BOUNDARY HANGS ACROSS S AND E MS. PRECIPITABLE WATER VALUES REMAIN AROUND 1.5 INCHES SECTIONS OF CENTRAL/SRN MS AND 850 MB FLOW BECOMES A BIT MORE SLY S OF THE BOUNDARY. AREA REMAINS IN STRONG UPPER DIV AS JET CORE INTENSIFIES TO THE N. AMS REMAINS SOMEWHAT UNSTABLE BUT PRIMARY CONCERN FOR TONIGHT WILL BE HEAVY RAIN POTENTIAL SE. BOUNDARY REMAINS STALLED ACROSS SE CORNER OF MS TUE MRNG AND FINALLY SHIFTS EWD TUE AFTERNOON. MODELS DIMINISHING MOISTURE FROM THE NW ALTHO ETA HOLDS ONTO HIGHER DEWPTS LONGER SE CORNER TUE AFTN. SWLY 850 MB FLOW DECREASES BY 18Z AND CAPE VALUES VERY LIMITED. WILL KEEP BEST CHANCE FOR PRECIP SE ZONES WITH LIMITED TSTM DEVELOPMENT. MEAN TROF SHIFTS OVER THE FORECAST AREA TUE NIGHT AND 850 MB TEMPS DROP BELOW ZERO DEGREES N AND CENTRAL. ETA MAINTAINS ENOUGH MSTR FOR LIGHT PRECIP DURING THE EVENING BUT AS LOW LEVEL MOISTURE PERSISTS MID/UPPER LAYERS FINALLY DRY. WILL SEE DRY CONDITIONS THRU EXTENDED PERIOD WITH COOLER TEMPS...ESPECIALLY MINS...THROUGH THE END OF THE WEEK. SURFACE RIDGE MOVES OVER THE REGION SAT THEN LIGHT SLY FLOW DEVELOPS ONCE AGAIN. PRELIM NUMBERS: JAN 78/58/65/40 564- MEI 77/60/66/41 6852 .JAN... AR...NONE. LA...NONE MS...FFA THRU MON AFTN FOR CNTRL AND S MS (MSZ043>046-048>059)
Hazardous weather outlook, Apr 7, 12:08 AM CDT, 3 hours 55 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 071200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1108 PM CST SUN APR 06 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TODAY AND TONIGHT... ...THUNDERSTORMS... STRONG THUNDERSTORMS WILL CONTINUE TO MOVE THROUGH PORTIONS OF CENTRAL AND EAST MISSISSIPPI OVERNIGHT. NO ADDITIONAL SEVERE STORMS ARE EXPECTED AND THE THUNDERSTORMS ARE EXPECTED TO MOVE OUT OF THE AREA MONDAY MORNING. FREQUENT LIGHTNING STRIKES...GUSTY WINDS TO 40 MPH AND TORRENTIAL RAINS ARE LIKELY WITH THE STORMS. A COLD FRONT IS EXPECTED TO REMAIN ACROSS THE REGION AND STRONG TO ISOLATED SEVERE STORMS MAY AGAIN BE POSSIBLE ALONG AND SOUTH OF INTERSTATE TWENTY DURING THE DAY MONDAY. DAYTIME HEATING AND THE STALLING FRONTAL BOUNDARY WILL TRIGGER THE STORMS. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL TELEVISION OR RADIO STATION FOR UPDATES ON THIS WEATHER EPISODE. ...FLOODING... PERIODS OF HEAVY RAINFALL WILL OCCUR WITH THUNDERSTORMS THAT CONTINUE OVER NORTHEAST LOUISIANA ACROSS CENTRAL MISSISSIPPI OVERNIGHT. AREAS OF PONDING CAN BE EXPECTED ON ROADWAYS AND IN LOW LYING AREAS DURING AREAS OF HEAVY RAIN. AREAS OF FLOODING CONTINUE IN THE INTERSTATE TWENTY CORRIDOR...MAINLY EAST OF THE MISSISSIPPI RIVER. SOME LOCATIONS HAVE RECEIVED IN EXCESS OF 6 INCHES OF RAINFALL SINCE SUNDAY MORNING. ADDITIONAL RAINFALL OF 2 TO 3 INCHES WILL AGGRAVATE ANY ALREADY SATURATED SOIL CONDITIONS WHICH COULD RESULT IN FLOODING PROBLEMS. MORE RAIN IS EXPECTED LATE MONDAY INTO MONDAY NIGHT AS ANOTHER LOW PRESSURE SYSTEM FORMS ALONG A STALLED FRONT THAT IS EXPECTED TO SET UP ACROSS SOUTHERN MISSISSIPPI. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... ...DAYS TWO AND THREE... A COLD FRONT WILL BECOME STALLED OVER THE REGION MONDAY NIGHT AND TUESDAY...WHILE A SURFACE LOW PRESSURE MOVES NORTHEAST OUT OF THE WESTERN GULF OF MEXICO. STRONG STORMS MAY BE POSSIBLE ON MONDAY NIGHT AND TUESDAY...PRIMARILY ALONG AND SOUTHEAST OF THE NATCHEZ TRACE PARKWAY. IN ADDITION...A VERY MOIST AIRMASS WILL BE IN PLACE LENDING TO THE POTENTIAL FOR PERIODS OF HEAVY RAINFALL AREA WIDE. PONDING OF WATER ON ROADWAYS WILL BE POSSIBLE. ...DAYS FOUR THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS WILL CONTINUE TO BE NEEDED THROUGH TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Special weather statement, Apr 6, 11:10 PM CDT, 4 hours 53 minutes before
LAZ007>009-015-016-023>026-MSZ027>033-035>066-072>074-070430- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1110 PM CDT SUN APR 6 2003 ...TORNADO WATCH 108 HAS BEEN CANCELLED... ALL MISSISSIPPI COUNTIES HAVE BEEN CLEARED FROM TORNADO WATCHES AT THIS TIME. THE STRONGEST THUNDERSTORMS HAVE MOVED EAST OF THE AREA ALTHOUGH HEAVY RAINS WILL CONTINUE FOR A FEW MORE HOURS ACROSS PORTIONS OF CENTRAL AND EAST MISSISSIPPI.
Local storm report, Apr 6, 11:19 PM CDT, 4 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1119 PM CDT SUN APR 06 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0935 PM 3 SW STRINGER MS WIND DAMAGE
04/06/03 JASPER TREES AND POWERLINES DOWN
ALONG COUNTY ROAD 7.
REPORTED BY JASPER COUNTY
EMA.
0950 PM 1 N LAUREL MS WIND DAMAGE
04/06/03 JONES WINDOWS BLOWN OUT AND
AWNING DAMAGE TO HOUSE.
REPORTED BY JONES COUNTY
EMA.
0955 PM 4 SW HEIDELBERG MS WIND DAMAGE
04/06/03 JASPER TREE DOWN ON CAR AND TREE
ACROSS ROAD ON COUNTY
ROAD 371. REPORTED BY
JASPER COUNTY EMA.Local storm report, Apr 6, 11:51 PM CDT, 4 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1151 PM CDT SUN APR 06 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1100 PM 1 S VICKSBURG MS FLOODING
04/06/03 WARREN WATER IN HOUSES AND
MUDSLIDES OCCURING IN
HAMILTON HEIGHTS
NEIGHBORHOOD. REPORTED
BY HAMM SPOTTERS.Local storm report, Apr 7, 1:41 AM CDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
141 AM CDT MON APR 07 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1056 PM JACKSON MS FLOODING
04/06/03 HINDS 2 TO 3 FEET OF WATER IN
STREETS AND FRONT YARDS
OF RICHWOOD ESTATES.
REPORTED BY HAMM RADIO
SPOTTERS.
1145 PM JACKSON MS FLOODING
04/06/03 HINDS EVACUATIONS DUE TO
FLOODING AT MARTIN LUTHER
KING DRIVE. REPORTED BY
HAMM RADIO SPOTTERS.Local storm report, Apr 7, 2:32 AM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
232 AM CDT MON APR 07 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0530 PM MER ROUGE LA FLOODING
04/06/03 MOREHOUSE 1 TO 2 FEET OF WATER
COVERING ROUTE 165 IN
TOWN. REPORTED BY
OFF-DUTY NWS PERSONNEL.Local storm report, Apr 7, 2:55 AM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
255 AM CDT MON APR 07 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0230 AM MERIDIAN MS WIND DAMAGE
04/07/03 LAUDERDALE NUMEROUS TREES AND
POWERLINES DOWN...
REPORTED BY LAUDERDALE
COUNTY DISPATCH.The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 7:03 PM CDT | Flash Flood Warning | JAN | Choctaw, Webster | 4 hr |
| Apr 6, 7:17 PM CDT | Tornado Warning | JAN | Franklin, Jefferson, Lincoln | 43 min |
| Apr 6, 7:18 PM CDT | Severe Thunderstorm Warning | JAN | Leake | 57 min |
| Apr 6, 7:22 PM CDT | Severe Thunderstorm Warning | JAN | Copiah | 43 min |
| Apr 6, 7:31 PM CDT | Severe Thunderstorm Warning | JAN | Attala | 44 min |
| Apr 6, 7:34 PM CDT | Tornado Warning | JAN | Hinds, Rankin | 41 min |
| Apr 6, 7:48 PM CDT | Tornado Warning | JAN | Copiah | 42 min |
| Apr 6, 7:56 PM CDT | Tornado Warning | JAN | Lawrence, Lincoln, Simpson | 49 min |
| Apr 6, 8:01 PM CDT | Tornado Warning | JAN | Leake, Scott | 59 min |
| Apr 6, 8:18 PM CDT | Severe Thunderstorm Warning | JAN | Neshoba, Winston | 42 min |
| Apr 6, 8:22 PM CDT | Tornado Warning | JAN | Jefferson Davis | 28 min |
| Apr 6, 8:34 PM CDT | Severe Thunderstorm Warning | JAN | Newton | 56 min |
| Apr 6, 8:35 PM CDT | Flash Flood Warning | JAN | Neshoba, Newton, Winston | 6 hr |
| Apr 6, 8:47 PM CDT | Tornado Warning | JAN | Covington, Jefferson Davis, Simpson, Smith | 73 min |
| Apr 6, 8:57 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Lauderdale, Noxubee | 63 min |
| Apr 6, 9:02 PM CDT | Flash Flood Warning | JAN | Issaquena, Sharkey, Warren, Yazoo | 6 hr |
| Apr 6, 9:21 PM CDT | Tornado Warning | JAN | Jasper, Jones | 54 min |
| Apr 6, 9:50 PM CDT | Severe Thunderstorm Warning | JAN | Clarke | 55 min |
| Apr 6, 10:23 PM CDT | Flash Flood Warning | JAN | Attala, Hinds, Leake, Madison, Rankin, Scott | 5 hr |
| Apr 6, 10:32 PM CDT | Flash Flood Warning | JAN | Kemper, Lauderdale | 6 hr |
| Apr 7, 12:21 AM CDT | Severe Thunderstorm Warning | JAN | Hinds, Rankin | 44 min |
| Apr 7, 1:26 AM CDT | Severe Thunderstorm Warning | JAN | Lauderdale, Newton | 59 min |
| Apr 7, 2:07 AM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison | 58 min |
| Apr 7, 2:07 AM CDT | Tornado Warning | JAN | Lauderdale, Newton | 53 min |
| Apr 7, 2:11 AM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison | 54 min |
| Apr 7, 2:35 AM CDT | Flash Flood Warning | JAN | Hinds, Kemper, Lauderdale, Leake, Madison, Neshoba and 4 more | 3 hr |
| Apr 7, 2:48 AM CDT | Severe Thunderstorm Warning | JAN | Rankin | 42 min |
| Apr 7, 3:06 AM CDT | Severe Thunderstorm Warning | JAN | Scott | 44 min |
| Apr 7, 3:14 AM CDT | Severe Thunderstorm Warning | JAN | Newton | 46 min |
| Apr 7, 4:13 AM CDT | Tornado Warning | JAN | Lauderdale | 47 min |
| Apr 7, 5:19 AM CDT | Severe Thunderstorm Warning | JAN | Newton | 41 min |
| Apr 7, 5:20 AM CDT | Flash Flood Warning | JAN | Kemper, Lauderdale, Leake, Neshoba, Newton, Rankin and 1 more | 3 hr |
| Apr 7, 6:36 AM CDT | Severe Thunderstorm Warning | JAN | Clarke, Lauderdale | 44 min |
| Apr 7, 8:12 AM CDT | Severe Thunderstorm Warning | JAN | Marion | 43 min |
| Apr 7, 8:49 AM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis | 41 min |
| Apr 7, 9:42 AM CDT | Severe Thunderstorm Warning | JAN | Marion | 48 min |
| Apr 7, 10:18 AM CDT | Severe Thunderstorm Warning | JAN | Lamar | 62 min |
| Apr 7, 10:25 AM CDT | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis, Marion | 65 min |
| Apr 7, 10:31 AM CDT | Severe Thunderstorm Warning | JAN | Forrest | 59 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.